Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 15, 2006, 7:48 PM CDT for Wheeler County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 7:48 PM CDT (00:48 UTC)
- Expired
- Sep 15, 2006, 8:08 PM CDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 174 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160048 SVRLBF NEC183-160145- /O.NEW.KLBF.SV.W.0259.060916T0048Z-060916T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 748 PM CDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN GREELEY COUNTY...OR ABOUT 39 MILES EAST OF BURWELL...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN WHEELER COUNTY AT 800 PM CDT LAT...LON 4176 9854 4176 9829 4208 9830 4207 9847 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 160101 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT FRI SEP 15 2006 NEC183-160145- /O.CON.KLBF.SV.W.0259.000000T0000Z-060916T0145Z/ WHEELER NE- 800 PM CDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EASTERN WHEELER COUNTY... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN WHEELER COUNTY...OR ABOUT 42 MILES EAST OF BURWELL...MOVING NORTHEAST AT 40 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4175 9854 4174 9829 4208 9830 4206 9847 $$ KAR
000 WWUS53 KLBF 160108 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM CDT FRI SEP 15 2006 NEC183-160117- /O.CAN.KLBF.SV.W.0259.000000T0000Z-060916T0145Z/ WHEELER NE- 807 PM CDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED EXTREME SOUTHEAST WHEELER COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4176 9854 4176 9829 4208 9830 4207 9847 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:34 AM CDT, 16 hours 14 minutes earlier.
Area forecast discussion, Sep 15, 3:34 AM CDT, 16 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT FRI SEP 15 2006 .DISCUSSION... TROF NOW DEEPENIG ALONG WEST COAST WITH MAIN UPPER LOW SPINNING OVER FAR PAC NW AND UPPER FLOW NOW OUT OF THE SOUTH. LLVL MOISTURE PLUME HAS CONTINUED TO BRING SOME MOISTURE NORTHWARD OUT OF SOUTHERN PLAINS WITH INCREASE IN PWS OVER THE LAST 24 HOURS AS WELL AS INCREASE IN H85 DPOINTS FROM 24 HOURS AGO...BUT LIMITED TO THIS LLVL LAYER ACCORDING TO RAOBS WITH EXTREMELY DRY LAYERS ALOFT KEEPING PCPN IN THE FORM OF ACCAS MOVING ALONG WITH WHAT WAS THE SW SYSTEM LAST NIGHT. THIS WILL PROBABLY DO SOME MOISTENING OF MID LAYERS AND 12Z RAOB SHOULD REFLECT THIS. SFC LOW WILL PUSH OUT OF CO FRONT RANGE THIS AM INTO BLACK HILLS BY EARLY PM...AND FORCE DRY LINE OUT INTO SANDHILLS REGION. THIS BOUNDARY COULD SERVE AS FOCUS FOR TSRA THIS AFTERNOON AS ENERGY WILL CONTINUE TO LIFT INTO HIGH PLAINS AS IT EJECTS OUT OF THE TROF. HAVE BEEN PLACED IN SLGHT CHANCE FOR SEVERE THIS AFTERNOON BUT NOT SO CONFIDENT AS STILL THINK MOISTURE IS LIMITED AND SHEAR DOES NOT REALLY INCREASE UNTIL AFTER THINGS BECOME MORE ELEVATED BY EVENING. CAPE PROFILE IS OF THE LONG SKINNY VERSION WITH NOT ALOT OF STRONG INSTABILITY IN THE HAIL PRODUCING TEMPS OF PROFILE...SO CONFIDENCE IS MORE ALIGNED WITH MULTI-CELL EARLY ON AS VEERING PROFILE NEAR DRYLINE IS NOT AS GOOD AS IN EASTERN/NORTHEASTERN ZONES BY EARLY EVENING...SO THIS AREA WOULD BE THE BEST BET AND HAS HIGHEST POPS. THIS UNFORTUNATELY WILL BE BEST CHANCE FOR PCPN WITH THIS SYSTEM AS CWA WILL BE IN THE SW QUAD WITH DRY/SLOT OR PV AXIS OVHD KEEPING SYNOPTICS WELL TO THE NORTH. SOME WRAP AROUND MOISTURE TRYING TO GET INTO NORTHERN CWA SUNDAY NIGHT BUT NOT IMPRESSED. TEMPS WILL BE FAIRLY WARM TODAY ESPECIALLY WITH DRIER AIR MOVING IN WITH DRY LINE...BUT WILL BE GOING DOWNHILL FROM THERE. FROPA WILL BE DURING THE EARLY AFTERNOON ON SAT SO EASTERN ZONES MAY BE ABLE TO APPROACH 80...WITH TEMPS NEAR 70 FAR NW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Sep 15, 6:09 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT FRI SEP 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-161200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 609 PM CDT FRI SEP 15 2006 /509 PM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL EXIT EASTERN AREAS OF THE OUTLOOK AREA TONIGHT. A FEW STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WESTERLY WINDS WILL DEVELOP ON SATURDAY AND CONTINUE ON SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA BOTH DAYS...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2. AFTER THE WINDY WEATHER OVER THE WEEKEND...COOLER TEMPERATURES WILL SETTLE INTO WESTERN AND NORTH CENTRAL NEBRASKA FOR MONDAY AND TUESDAY. CONDITIONS MAY BE FAVORABLE FOR FROST DEVELOPMENT DEPENDING ON THE AMOUNT OF CLOUD COVER REMAINING IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Sep 15, 4:32 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 15 NW ANSELMO 41.77N 100.07W
09/15/2006 E1.75 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 4:33 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 15 NW ANSELMO 41.77N 100.07W
09/15/2006 E1.75 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 4:56 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 8 NE DUNNING 41.91N 99.99W
09/15/2006 E0.75 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 5:12 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 N BREWSTER 42.00N 99.87W
09/15/2006 E1.00 INCH BLAINE NE PUBLIC
&&
HENDERSONLocal storm report, Sep 15, 6:02 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 15 S AINSWORTH 42.33N 99.86W
09/15/2006 E0.75 INCH BROWN NE PUBLIC
DIME TO PENNY SIZE HAIL BRIEFLY
&&
MBLocal storm report, Sep 15, 6:08 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 21 NE BURWELL 41.99N 98.84W
09/15/2006 E0.75 INCH GARFIELD NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 10:25 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 50 min |
| Sep 16, 1:35 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Sep 16, 3:59 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 16 hr |
| Sep 16, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.